PAUL D. SCHNEIDER, M.D.
To the editor: Nonsteroidal anti-inflammatory drugs are associated with various nephrologic syndromes, most of which are self-limiting when therapy with the drug is stopped (1). Chronic renal failure with interstitial fibrosis or papillary necrosis has been reported previously (2). The two cases reported here indicate that acute cortical necrosis with irreversible renal failure may also be related to nonsteroidal anti-inflammatory drugs.
Patient 1: A 73-year-old woman became acutely ill with abdominal pain and nausea, without vomiting, diarrhea, fever, or symptomatic hypotension. She complained of decreased urine volume within 6 hours of the onset of her illness. She was hospitalized 12
Learn more about subscription options.
Register Now for a free account.
SCHNEIDER PD. Nonsteroidal Anti-inflammatory Drugs and Acute Cortical Necrosis. Ann Intern Med. 1986;105:303–304. doi: 10.7326/0003-4819-105-2-303_3
Download citation file:
Published: Ann Intern Med. 1986;105(2):303-304.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only